Ask an expert
Question

12 Jul 2011

AD''s does it get worse before it gets better?
Hi Doc

I have been on Wellbutrin SR for exactly 2 weeks now and have been on quite a rollercoaster with this drug. Sometimes my head feels clearer and my cognitive functions sharper, other times I have spells of severe depression, bad anxiety and I also suffer from mild insomnia (early waking). I want to know if it is normal to feel this way on a new AD and if I should just ride these symptoms out until this drug kicks in.
Answer 390 views
Expert
CyberShrink
cybershrink

01 Jan 0001

ADs generaly take around 2 weeks to demonstrate their full potential benefits ( but remember, each only shows useful benefits in around 70 % of those who try them ). I would expect a competent shrink or GP to arrange to see you at least after 2 weeks, to re-assess how the drug is affecting you, and consider revising the treatment plan if necessary. Why not arrange to see the doc for this re-assesment ? Its not worthwhile for me to guess a more specific answer to your question, when a ood answer should depend on such an in-person re-assessment.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9322 votes
No
67% - 18678 votes
Vote